Jump to content
Lexotania

Lexotania: Seroxat tapering

Recommended Posts

Lexotania
Posted (edited)

After experiencing blood sugar problems that are obviously linked to the Seroxat, I have been tapering my original 20 mg´s dose to 10 mg´s and have been on 10 mg´s for 60 days,

 

Now I have tapered to 10 mg´s every other day and I feel worse on the days when I take the dose.

 

I have been benzo-free for 7 years now, after taking 3 mg´s of Lexotan for 17 years. Tapered it gradually for 6 months (from March 2011 - September 2011) and felt prolonged withdrawal symptoms for up to 3 years after that - off and on.  Last Wednesday I started getting severe dizzy spells if I turn my head, bend etc. and now I have to be extra careful about my posture.

 

I am toying with the idea of dissolving the doze and would like to know if some of you have experience of dissolving Seroxat in water. I am fairly optimistic as I know from experience that drug withdrawal can be survived 

 

WIth regards,

Lexotania 

 

P.S. I decided to stick to my old nick from Benzobuddies.org as it sounds better than Seroxatia;)

 

 

Edited by ChessieCat
spacing

Share this post


Link to post
manymoretodays
Posted (edited)

Hi Lextonia and welcome,

 

Sorry for the delay, we try to get to new members within 24 hours......

What kind of blood sugar problems are you experiencing, low or high.......... or lot's of flucuations?  Have you been diagnosed with diabetes type 1 or 2?

It does seem that tapering/withdrawal(W/D) can sometimes throw off blood sugar regulation in some of us.  I've had to adopt more frequent feedings of high protein, lower carbs, and lot's of fresh fruits and vegies myself........otherwise I feel it too.........kind of a bottoming out tired feeling. 

 

We generally recommend tapering at 10% or less, from each previous dose. Why taper by 10% of my dosage

 

The every other day thing that you are doing now, may be fairly disruptive to your Central Nervous System(CNS).  We don't usually recommend alternating days.......it may be that you feel worse on the days you take your dose, because the change, is just catching up with you on those days.  Rather than symptoms being due to taking the seroxat on the same day that symptoms occur.

 

I know you say you know you can survive withdrawal syndrome, and I applaud you for getting free of benzo's..........yet, I encourage you to slow down with your current taper.  I think it will be worth it in the long run, to be kind to your nervous system with this taper.  Keep it simple, slow, and stable

 

What is withdrawal syndrome

When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made.  The CNS likes stability. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.

Dr.Glenmullen’s withdrawal symptom list

 

And first things first.......we need you to create a signature:  Please put your drug and withdrawal history into a signature

This is the section you see below other members posts, and gives us your history and current drug status at a glance.

 

Tips for tapering off Paxil(paroxetine, seroxat)

You may find some answers to your question about dissolving in the above.....as well as further ideas and information around your present taper.

 

This is your introduction/journal page where you have now introduced yourself to the community........you can ask questions here regarding your situation, give updates, and keep a record of your journey. 

 

Love, peace, healing, and growth,

mmt

Edited by manymoretodays
grammar, clarity, ?, comment

Share this post


Link to post
Lexotania
Posted (edited)

Hi, Manymoretodays and thank you for your reply.

 

 

 

10 mg´s  today and it´s almost 6 pm. and it´s has been a relatively good day. Worked on an assignment for almost 4 hours and felt OK.

 

I take my allergy medication (2 mg polaramine)  in the morning and at nights and it obviously reduces irritation and I am less tense.

 

I think I´ll stick to the one day on 10 mg´s and one day off, as it seems to be working for me. I even feel some positive changes by now. I am not as emotionally flat as I have been lately.

 

However, I get easily annoyed but I try to walk away from flammable situations as I feel that my fuse is notably shorter than usual. So far I have managed to steer away from possible confrontations and each time I regard it as a small victory.

 

The blood sugar issue was something that I have been battling with for some time but I am not diabetic, I just have a little to high fasting sugar in the mornings (6.8). This is the main cause that I want to quit the Seroxat, as it can have this effect. I have not felt the "sugary symptoms" for a couple of weeks now i.e after being on only 10 mg´s for some time.

 

 

 

I have not figured out yet how to reduce the 10 mg´s. But I won´t have to decide yet.

 

Yours truly,

Seroxatia.

Edited by manymoretodays
spacing for clarity

Share this post


Link to post
manymoretodays
Posted (edited)

Hi Lextotania, 

Hoping you might reconsider the every other day dosing.  I don't know if you've had much time to browse the site.  I'll just post this for you, in case you had not seen it.

"If your medication is not designed to take every other day (very few are), don't try to taper by alternating doses. The half-lives of almost all psychiatric drugs are too short for this to make sense. It causes the amount of the medication in your bloodstream to go up and down, battering your nervous system, and makes withdrawal worse." (taken from the above)

 

On 8/18/2018 at 4:16 PM, Lexotania said:

Last Wednesday I started getting severe dizzy spells if I turn my head, bend etc. and now I have to be extra careful about my posture.

My best guess is that these are withdrawal symptoms from your paroxetine.  Would you consider going back to daily dosing with a decreased dose? 

 

It will be really helpful to get a bit more detail about your time frame on paroxetine, dosages, and changes.  Soooo.......try and do a signature please.

 

On 8/20/2018 at 8:05 AM, manymoretodays said:

And first things first.......we need you to create a signature:  Please put your drug and withdrawal history into a signature

This is the section you see below other members posts, and gives us your history and current drug status at a glance.

(you might not be able to view signatures if you are posting from a phone or notepad device,  you can still create one though)

I did a bit of spacing to your last post as well, no change in content otherwise.   

 

Love, peace, healing, and growth,

mmt

 

Edited by manymoretodays
spacing, additional

Share this post


Link to post
Lexotania

Last summer I quit Seroxat after taking 20 mg for 7 years. I tapered it rather fast or in 8 weeks. I was relatively OK for some time but then all of a sudden I started having colon related problems - in some ways like IBS, but without the gas problem that is listed as one of the main symptoms of the syndrome. I ended up taking fluoxetine 30 mg and have been doing so for 6 weeks now. I do not experience the side effects that Seroxat gave me: blood pressure and sugar related symptoms, but I still have a very uncomfortable sensation in my abdomen; it feels as if my colon is "alive" but the strange thing is that this is only between 7 am and 4 pm - after that I am relatively OK. But come next morning it starts all over again.

 

Has anyone had the same problem?

 

With regards,

 

L.

 

 

Share this post


Link to post
Lexotania

💖Thank you ChessieCat. 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.